Arizona, 2012Damaging Wind in Arizona, August 10, 2012
August 10, 2012 · NWS TWC · 1 event in 1 county or zone
Another mid level trough tapped adequate moisture to produce thunderstorms south and west of Tucson. Damaging wind gusts resulted.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another mid level trough tapped adequate moisture to produce thunderstorms south and west of Tucson. Damaging wind gusts resulted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 10, 2:12 PM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 10, 2:12 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
212 PM MST FRI AUG 10 2012
.SYNOPSIS...STRONG HIGH PRESSURE WILL BRING HOT TEMPERATURES THROUGH
THE WEEKEND WITH NEAR RECORD HIGHS IN SOME LOCATIONS. ISOLATED
THUNDERSTORMS WILL BE LIMITED TO AREAS FROM TUCSON WESTWARD AND
MAINLY NEAR THE MOUNTAINS THROUGH SATURDAY BEFORE INCREASING AGAIN
EARLY NEXT WEEK.
&&
.DISCUSSION...LATEST VIS SATELLITE IMAGERY SHOWS A DECENT CU FIELD
MAINLY ACROSS PIMA/SANTA CRUZ AND COCHISE COUNTIES WITH JUST AN
ISOLATED SHOWER OR TWO IN THE LAST HOUR OVER FAR WESTERN
COCHISE/EASTERN SANTA CRUZ COUNTY. MEANWHILE...RELATIVELY DRIER AIR
REMAINS IN CONTROL ACROSS MUCH OF THE FORECAST AREA WITH PWAT VALUES
RANGING FROM ABOUT 0.75 INCHES ACROSS EASTERN AREAS TO 1.25 INCHES
ACROSS THE WESTERN DESERTS. A WEAK INVERTED TROUGH IS SEEN ON THE
LATEST WV IMAGERY MAKING ITS WAY NORTHWEST FROM SONORA MEXICO. WITH
THAT SAID...EXPECT THE INFLUENCE OF THE TROUGH IN COMBINATION WITH
THE MOISTURE FIELD TO RESULT IN A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY FROM THE TUCSON AREA SOUTH AND WEST INTO THIS
EVENING. THE WESTERN DESERTS WILL STILL BE UNDER THE INFLUENCE OF
THIS INVERTED TROUGH SATURDAY WITH A FAIRLY SIMILAR SETUP EXPECTED
RESULTING IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY TO
THE WEST OF TUCSON.
BY SUNDAY AND INTO EARLY NEXT WEEK...LOOKING AT A GRADUAL INCREASE
IN MOISTURE COMING AROUND THE HIGH PRESSURE ALOFT PARKED NEAR THE
ARIZONA/NEW MEXICO BORDER TO AT LEAST BRING A SLIGHT CHANCE OF
SHOWERS AND STORMS TO THE REMAINDER OF THE FORECAST AREA.
TEMPERATURES ARE EXPECTED TO PEAK BY SUNDAY AND MONDAY WITH HIGHS
JUST SHY OF 110 DEGREES IN TUCSON. BY MIDWEEK WE'LL BE WATCHING THE
MOISTURE FROM WHAT IS CURRENTLY TD ERNESTO AND WHAT WILL LIKELY
BECOME HECTOR IN THE NEXT COUPLE DAYS AS THE CIRCULATION MOVES INTO
THE EASTERN PACIFIC. MEDIUM RANGE GUIDANCE HAS BEEN CONSISTENT IN
BRINGING INCREASED MOISTURE FROM THE SOUTH BY MID TO LATE NEXT WEEK
AS THE RIDGING ALOFT ELONGATED MORE EAST-WEST INTO THE GULF COAST
STATES. THIS WOULD BRING A RAMP UP IN THE MONSOON. STILL PLENTY OF
TIME TO MONITOR THIS BUT THIS SHOULD KNOCK TEMPS BACK DOWN CLOSER TO
NORMAL BY LATER NEXT WEEK.
&&
.AVIATION...FEW-SCT CLOUDS AROUND 8-12K FT AGL INTO EARLY SATURDAY
MORNING. SLIGHT CHANCE OF -TSRA/-SHRA MAINLY SOUTH AND WEST OF KTUS
THIS AFTERNOON/EVENING. SURFACE WINDS THRU THIS EVENING OR 11/06Z
ELY/SELY 5-15 KTS WITH LOCAL GUSTS TO 25 THROUGH 03Z
SATURDAY...OTHERWISE GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL RESULT IN A SLIGHT
CHANCE OF THUNDERSTORMS FOR THE HIGHER TERRAIN AND AREAS WEST OF
TUCSON THROUGH SATURDAY. THUNDERSTORM CHANCES WILL GRADUALLY
INCREASE EARLY NEXT WEEK AS THE HIGH PRESSURE SYSTEM WEAKENS. GUSTY
WINDS WILL SUBSIDE THIS EVENING...OTHERWISE EXPECT HOT DAYTIME
TEMPERATURES WITH NORMAL DIURNAL WIND TRENDS INTO EARLY NEXT WEEK.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 10, 12:15 PM MST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1215 PM MST FRI AUG 10 2012
AZZ501>503-515-110600-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-BABOQUIVARI MOUNTAINS-
1215 PM MST FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
THIS AFTERNOON AND INTO THIS EVENING. OTHERWISE...THE MAIN STORY
WILL BE THE CONTINUED VERY HOT TEMPERATURES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED THIS
WEEKEND WITH A GRADUAL INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY BY THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL REMAIN VERY
HOT THIS WEEKEND WITH SOME GRADUAL COOLING NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ504>514-110600-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
1215 PM MST FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
VERY HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON WITH MAINLY DRY
CONDITIONS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND WITH
A GRADUAL INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY BY THE
MIDDLE OF NEXT WEEK. TEMPERATURES WILL REMAIN VERY HOT THIS
WEEKEND WITH SOME GRADUAL COOLING NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WEATHER.GOV/TUCSON
Thunderstorm Wind, Pima
- When
- August 10, 3:50 PM MST to 3:55 PM MST
- Where
- Pima County, 4.36 mi NNE of Lukeville to 4.1 mi N of Lukeville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 31.957, -112.788
Thunderstorm winds ripped off about 40 feet of the roof to the auditorium at the Organ Pipe National Monument Visitor Center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Wildfire in Texas, August 10 to 20, 2012$370,000 · 4 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Mississippi, August 10, 2012$81,000 · 65 kt wind · 6 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Texas, August 10 to 11, 2012$37,000 · 65 kt wind · 7 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408855.